MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513)
Date of Event 07/14/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Product analysis: the product was discarded by the customer and will not been returned for analysis.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of a transcatheter bioprosthetic valve, a left ventricle perforation was note d at the apex during valve deployment.Since the blood pressure decreased and was not recovering, the valve was pulled up into the ascending aorta to stabilize the patient.Cardiopulmonary resuscitation (cpr) was performed and anesthesia support was provided but the patient subsequently expired due to the perforation.Per the physician, the perforation was caused by the medtronic guidewire.No autopsy was performed.
 
Additional Manufacturer Narrative
Additional information was received that the guidewire was inspected prior to use and appeared to be in good condition.The guidewire was introduced into the ventricle through a catheter that was already positioned in the ventricle.No unusual resistance was felt.The physician did not believe that a malfunction of the device caused this event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key6768076
Report Number2025587-2017-01304
Device Sequence Number11135607
Product Code DQX
UDI-Device Identifier20643169583737
UDI-Public20643169583737
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K132623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number91605107
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/14/2017
Supplement Date Received by Manufacturer08/10/2017
Initial Report FDA Received Date08/04/2017
Supplement Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age88 YR
Patient Weight72